MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20129E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris extension set was occluded the following information was received by the initial reporter with the following : reported issue per customer: clogged lipid filter twice on night shift.There were no serious injuries to the patient or healthcare professional.Treatment was completed by changing filter.
 
Event or Problem Description
No additional information was provided.Material#: 20129e, batch#: unknown.It was reported, by customer, that clogged lipid filter twice on night shift.There were no serious injuries to the patient or healthcare professional.Treatment was completed by changing filter.Verbatim: rcc received a complaint via email.Reported issue, per customer: clogged lipid filter twice on night shift.There were no serious injuries to the patient or healthcare professional.Treatment was completed by changing filter.Follow up: please provide the date of event? (b)(6) 2024.Can you provide a batch number? unfortunately, nursing threw the packaging away and batch number is unavailable.Is there any physical sample or sample photos/videos available? a physical sample is available to be returned for evaluation.Did the event directly or indirectly involve a patient or user? yes, this event occurred, while in use with a patient.But, no harm was done to patient.Has there been any patient impact (serious injury, medical intervention, change of treatment required)? no.Please confirm, the number of occurrences.Filter clogged twice.And then was switched out for a new one.
 
Additional Manufacturer Narrative
It was reported, by customer, that clogged lipid filter twice on night shift.One sample was received, for quality investigation.Visual examination was conducted on the sample.And there were no visible damages or abnormalities identified.The extension set was then connected to a sample infusion set and primed using a solution of 85% glycerin and 15% water.A simulated infusion was conducted at a rate of 1 ml/hr for 24 hours to determine, if there was any flow issues or fluid blockage.No flow issues and no fluid blockage were observed, during the 24 hour simulated infusion.The customer complaint of flow issues, fluid blockage could not be verified.See the attached, ¿filtering out the facts: recommendations to optimize performance of in-line filters for parenteral nutrition and intravenous fat emulsion infusions (ivfe)¿, for additional information regarding the use of ivfe with in-line filter administration sets.Although, the issue was unable to be replicated.And the root cause is unknown.Bd is looking at opportunities to improve the filter function to alleviate this failure in the future.A device history record review could not be performed, because the lot number is unknown.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ALARIS EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18749420
Report Number9616066-2024-00279
Device Sequence Number11697482
Product Code FPA
UDI-Device Identifier50885403234901
UDI-Public(01)50885403234901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20129E
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown